ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 3  Year: 2020

Mental Deterioration and Seizure During Dental Procedure After Lidocaine Injection [Epilepsi]
Epilepsi. 2014; 20(2): 93-97 | DOI: 10.5505/epilepsi.2014.44366  

Mental Deterioration and Seizure During Dental Procedure After Lidocaine Injection

Amber Eker1, Senem Mut1, Hüseyin Kaya Süer2, Mohammed Muhareb3
1Department Of Neurology, Near East University Faculty Of Medicine, Nicosia, Trnc
2Department Of Clinical Microbiology And Infectious Diseases, Near East University Faculty Of Medicine, Nicosia, Trnc
3Near East University Faculty Of Dentistry,nicosia, Trnc

We report a case of 36 years old female patient who had mental deterioration and generalized tonic seizure after removal of an infected tooth. During administration she was unconscious and she gave extensor response after painful stimulus. Urgent Cranial Magnetic Resonance Image was applied and acute cerebrovascular disease, paranchymal and meningeal inflammation was ruled out. Detailed investigation of cerebrospinal fluid didn’t show any metabolic or infectious pathology. EEG showed slow wave activity especially at the central regions. After 2-3 hours the patient was still confused with episodic opisthotonos position. Diazepam infusion was applied and patient had a rapid recovery. She was conscious and her neurological examination was normal. Her repeated EEG showed dramatic improvement. We will discuss a case who didn’t have any history of epilepsy and had a tonic seizure and mental deterioration after lidocaine injection during a dental procedure.

Keywords: Dental procedure, epilepsy, confusion, lidocaine


Dental Girişim Sırasında Gözlenen Lidokain İlişkili Mental Durum Değişikliği ve Nöbet

Amber Eker1, Senem Mut1, Hüseyin Kaya Süer2, Mohammed Muhareb3
1Yakın Doğu Üniversitesi Tıp Fakültesi, Nöroloji Anabilim Dalı, Lefkoşa, Kktc
2Yakın Doğu Üniversitesi Tıp Fakültesi Enfeksiyon Hastalıkları Ve Klinik Mikrobiyoloji Anabilim Dalı, Lefkoşa, Kktc
3Yakın Doğu Üniversitesi Diş Hekimliği Fakültesi, Lefkoşa, Kktc

36 yaşında bayan hastada enfekte diş çekimi sonrası yarım saat içerisinde bilinçte tedrici ve hızlı şekilde kapanma ve tüm ekstremitelerde tonik kasılma gözlenmiş. Başvurusundaki nörolojik muayenesinde bilinci kapalı olan hasta santral ve periferden verilen ağrılı uyaran ile ekstansör kasılmaktaydı. Acil beyin MR incelemesinde akut serebrovasküler olay, parankimal ve meningeal inflamasyon ile uyumlu bulgu saptanmadı. Ayrıntılı biyokimyasal ve beyin omurilik sıvısı incelemesinde kliniği açıklayacak metabolik veya enfeksiyöz patoloji saptanmadı. Çekilen EEG’de zemin aktivitesi özellikle sentral alanlarda ileri derecede yavaştı. Konfüzyonu devam eden hasta dönem dönem opistotonus pozisyonu almaktaydı. İv. Diazem uygulanmasını takiben bilinçte hızlı ve tedrici şekilde düzelme izlendi. Nörolojik muayenesi normale dönen hastanın çekilen kontrol EEG’sinde zemin aktivitesi hızında belirgin düzelme olduğu gözlendi. Daha önce epilepsi öyküsü olmayan bir olguda dental girişim sırasında uygulanan lokal anestetik ilişkili mental değişiklik ve nöbet gelişimi sunulacaktır.

Anahtar Kelimeler: Dental girişim, epilepsi, konfüzyon, lidokain


Amber Eker, Senem Mut, Hüseyin Kaya Süer, Mohammed Muhareb. Mental Deterioration and Seizure During Dental Procedure After Lidocaine Injection. Epilepsi. 2014; 20(2): 93-97

Corresponding Author: Amber Eker, K.K.T.C.


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale